Alert archive / Oregon / High Surf Advisories in 2016
High Surf Advisory 9, NWS Medford, OR
NWS Medford, OR issued this high surf advisory at Jan 26, 2016, 3:09 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Jan 27, 2016, 10:00 PM PST. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2016, 3:09 PM PST (23:09 UTC)
- In effect from
- Jan 27, 2016, 10:00 PM PST
- Expired
- Jan 29, 2016, 7:00 PM PST
- In force
- 45 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 11.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
028 WHUS46 KMFR 262309 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 309 PM PST TUE JAN 26 2016 ORZ021-022-270715- /O.NEW.KMFR.SU.Y.0009.160128T0600Z-160130T0300Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 309 PM PST TUE JAN 26 2016 ...HIGH SURF ADVISORY IN EFFECT FROM 10 PM WEDNESDAY TO 7 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 10 PM WEDNESDAY TO 7 PM PST FRIDAY. * WAVES AND SURF: LONG PERIOD WESTERLY SWELL OF 16 TO 20 FEET AT 15 TO 18 SECONDS WILL BRING BREAKER HEIGHTS OF 22 TO 27 FEET IN THE SURF ZONE. * TIMING: THE LONG PERIOD SWELL REACHES THE SOUTHWEST OREGON COAST WEDNESDAY EVENING AND CONTINUES THROUGH FRIDAY. * IMPACTS: THESE WAVE CONDITIONS WILL LEAD TO INCREASED AND INCONSISTENT WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND WASHING OVER LARGE ROCKS AND JETTIES. USE EXTRA CAUTION NEAR THE SURF ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING PEOPLE INTO THE FRIGID AND TURBULENT OCEAN WATERS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ MAS
9 follow-up statements
816 WHUS46 KMFR 270715 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1115 PM PST TUE JAN 26 2016 ORZ021-022-271515- /O.CON.KMFR.SU.Y.0009.160128T0600Z-160130T0300Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 1115 PM PST TUE JAN 26 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 PM WEDNESDAY TO 7 PM PST FRIDAY... * WAVES AND SURF: LONG PERIOD WESTERLY SWELL OF 18 TO 20 FEET AT 15 TO 18 SECONDS WILL BRING BREAKER HEIGHTS OF 22 TO 27 FEET IN THE SURF ZONE. * TIMING: THE LONG PERIOD SWELL REACHES THE SOUTHWEST OREGON COAST WEDNESDAY EVENING AND CONTINUES THROUGH FRIDAY. * IMPACTS: THESE WAVE CONDITIONS WILL LEAD TO INCREASED AND INCONSISTENT WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND WASHING OVER LARGE ROCKS AND JETTIES. USE EXTRA CAUTION NEAR THE SURF ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING PEOPLE INTO THE FRIGID AND TURBULENT OCEAN WATERS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ FB
080 WHUS46 KMFR 271506 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 706 AM PST WED JAN 27 2016 ORZ021-022-280115- /O.CON.KMFR.SU.Y.0009.160128T0600Z-160130T0300Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 706 AM PST WED JAN 27 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM PST FRIDAY... * WAVES AND SURF: LONG PERIOD WESTERLY SWELL OF 18 TO 20 FEET AT 15 TO 18 SECONDS WILL BRING BREAKER HEIGHTS OF 22 TO 27 FEET IN THE SURF ZONE. * TIMING: THE LONG PERIOD SWELL REACHES THE SOUTHWEST OREGON COAST THIS EVENING AND CONTINUES THROUGH FRIDAY. * IMPACTS: THESE WAVE CONDITIONS WILL LEAD TO INCREASED AND INCONSISTENT WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND WASHING OVER LARGE ROCKS AND JETTIES. USE EXTRA CAUTION NEAR THE SURF ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING PEOPLE INTO THE FRIGID AND TURBULENT OCEAN WATERS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ SK
739 WHUS46 KMFR 272205 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 205 PM PST WED JAN 27 2016 ORZ021-022-281200- /O.CON.KMFR.SU.Y.0009.160128T0600Z-160130T0300Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 205 PM PST WED JAN 27 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM PST FRIDAY... * WAVES AND SURF: LONG PERIOD WESTERLY SWELL OF 18 TO 20 FEET AT 15 TO 18 SECONDS WILL BRING BREAKER HEIGHTS OF 22 TO 27 FEET IN THE SURF ZONE. * TIMING: THE LONG PERIOD SWELL REACHES THE SOUTHWEST OREGON COAST THIS EVENING AND CONTINUES THROUGH FRIDAY. * IMPACTS: THESE WAVE CONDITIONS WILL LEAD TO INCREASED AND INCONSISTENT WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND WASHING OVER LARGE ROCKS AND JETTIES. USE EXTRA CAUTION NEAR THE SURF ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING PEOPLE INTO THE FRIGID AND TURBULENT OCEAN WATERS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ MAS
413 WHUS46 KMFR 281214 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 414 AM PST THU JAN 28 2016 ORZ021-022-282015- /O.CON.KMFR.SU.Y.0009.000000T0000Z-160130T0300Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 414 AM PST THU JAN 28 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST FRIDAY... * WAVES AND SURF: LONG PERIOD WESTERLY SWELL OF 18 TO 20 FEET AT 15 TO 18 SECONDS WILL BRING BREAKER HEIGHTS OF 22 TO 27 FEET IN THE SURF ZONE. * TIMING: THE LONG PERIOD SWELL CONTINUES THROUGH FRIDAY. * IMPACTS: THESE WAVE CONDITIONS WILL LEAD TO INCREASED AND INCONSISTENT WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND WASHING OVER LARGE ROCKS AND JETTIES. USE EXTRA CAUTION NEAR THE SURF ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING PEOPLE INTO THE FRIGID AND TURBULENT OCEAN WATERS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
984 WHUS46 KMFR 282011 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1211 PM PST THU JAN 28 2016 ORZ021-022-290500- /O.CON.KMFR.SU.Y.0009.000000T0000Z-160130T0300Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 1211 PM PST THU JAN 28 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST FRIDAY... * WAVES AND SURF: LONG PERIOD WESTERLY SWELL OF 18 TO 20 FEET AT 15 TO 18 SECONDS WILL BRING BREAKER HEIGHTS OF 22 TO 27 FEET IN THE SURF ZONE. * TIMING: THE LONG PERIOD SWELL CONTINUES THROUGH FRIDAY. * IMPACTS: THESE WAVE CONDITIONS WILL LEAD TO INCREASED AND INCONSISTENT WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND WASHING OVER LARGE ROCKS AND JETTIES. USE EXTRA CAUTION NEAR THE SURF ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING PEOPLE INTO THE COLD AND TURBULENT OCEAN WATERS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ BTL
570 WHUS46 KMFR 290429 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 829 PM PST THU JAN 28 2016 ORZ021-022-291800- /O.CON.KMFR.SU.Y.0009.000000T0000Z-160130T0300Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 829 PM PST THU JAN 28 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST FRIDAY... * WAVES AND SURF: LONG PERIOD WESTERLY SWELL OF 18 TO 20 FEET AT 15 TO 18 SECONDS WILL BRING BREAKER HEIGHTS OF 22 TO 27 FEET IN THE SURF ZONE. * TIMING: THE LONG PERIOD SWELL CONTINUES THROUGH FRIDAY. * IMPACTS: THESE WAVE CONDITIONS WILL LEAD TO INCREASED AND INCONSISTENT WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND WASHING OVER LARGE ROCKS AND JETTIES. USE EXTRA CAUTION NEAR THE SURF ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING PEOPLE INTO THE COLD AND TURBULENT OCEAN WATERS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ WRIGHT
596 WHUS46 KMFR 291801 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1001 AM PST FRI JAN 29 2016 ORZ021-022-300215- /O.CON.KMFR.SU.Y.0009.000000T0000Z-160130T0300Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 1001 AM PST FRI JAN 29 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WAVES AND SURF: LONG PERIOD WESTERLY SWELL OF 18 TO 20 FEET AT 15 TO 18 SECONDS WILL BRING BREAKER HEIGHTS OF 22 TO 27 FEET IN THE SURF ZONE. * TIMING: THE LONG PERIOD SWELL CONTINUES THROUGH FRIDAY. * IMPACTS: HIGH WAVES AND INCREASED AND INCONSISTENT WAVE RUN-UP ON BEACHES WILL BE CAPABLE OF SWEEPING PEOPLE INTO THE COLD AND TURBULENT OCEAN WATERS. STAY OFF JETTIES AND ROCKS. USE EXTRA CAUTION AND NEVER TURN YOUR BACK ON THE OCEAN. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ BPN
468 WHUS46 KMFR 300202 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 602 PM PST FRI JAN 29 2016 ORZ021-022-300315- /O.CON.KMFR.SU.Y.0009.000000T0000Z-160130T0300Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 602 PM PST FRI JAN 29 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WAVES AND SURF: LONG PERIOD WESTERLY SWELL OF 18 TO 20 FEET AT 15 TO 18 SECONDS WILL BRING BREAKER HEIGHTS OF 22 TO 27 FEET IN THE SURF ZONE. * IMPACTS: HIGH WAVES AND INCREASED AND INCONSISTENT WAVE RUN-UP ON BEACHES WILL BE CAPABLE OF SWEEPING PEOPLE INTO THE COLD AND TURBULENT OCEAN WATERS. STAY OFF JETTIES AND ROCKS. USE EXTRA CAUTION AND NEVER TURN YOUR BACK ON THE OCEAN. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ FB
174 WHUS46 KMFR 300300 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 700 PM PST FRI JAN 29 2016 ORZ021-022-300400- /O.EXP.KMFR.SU.Y.0009.000000T0000Z-160130T0300Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 700 PM PST FRI JAN 29 2016 ...HIGH SURF ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high surf advisory went out at Jan 26, 2:51 PM PST, 18 minutes earlier.
Area forecast discussion, Jan 26, 2:51 PM PST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
251 PM PST TUE JAN 26 2016
.DISCUSSION...MAIN EFFORTS TODAY WERE FOCUSED ON THE UPCOMING
RAIN LATER THIS WEEK. MODEL SOLUTIONS HAVE VARIED SOMEWHAT SINCE
YESTERDAY WITH THE RAINFALL IN OUR AREA, BUT THE ECMWF HAS BEEN A
BIT MORE CONSISTENT, AND ALSO MORE IN LINE WITH THE GFS ENSEMBLES.
HAVE THEREFORE RELIED ON A BLEND OF THE TWO MODELS FOR THE
FORECAST PERIOD, BUT WITH A HEAVY LEAN TOWARDS THE ECMWF SOLUTION.
UNTIL THIS SYSTEM ARRIVES, WE WILL REMAIN UNDER HIGH PRESSURE. A
WEAK WAVE IS ATTEMPTING TO PUSH ONSHORE TODAY, BUT IS MEETING
HEAVY RESISTANCE FROM THE UPPER LEVEL RIDGE, AND THUS IS
DISSIPATING QUICKLY AS IT MOVES ONSHORE. THERE SHOULD BE VERY
LITTLE INDICATION OF THIS FRONTAL PASSAGE, OTHER THAN INCREASED
CLOUDS AND MAYBE A VERY LIGHT SHOWER WEST OF THE CASCADES. EXPECT
A GOOD CHANCE OF ANOTHER ROUND OF LOW CLOUDS AND FOG TONIGHT IN
ALL VALLEYS EAST AND WEST OF THE CASCADES, ESPECIALLY WHERE SKIES
CLEAR OUT OVERNIGHT.
PRECIPITATION...HAVE SPENT CONSIDERABLE TIME ON THE PRECIPITATION
EVENT BEGINNING ON THURSDAY. THE SOURCE OF THE MOISTURE WILL BE
FROM JUST NORTH OF HAWAII, WHICH WILL RESULT IN WARM AIR AND HIGH
SNOW LEVELS FOR THE BULK OF THE PRECIPITATION. THE MAIN WEST TO
EAST BELT OF MOISTURE WILL BEGIN TO PUSH ONSHORE WELL TO OUR NORTH
TODAY, BUT WILL NOT MAKE A SIGNIFICANT PUSH SOUTH UNTIL THURSDAY.
THERE IS SOME QUESTION AS TO THE BEHAVIOR OF THIS BELT, AND
WHETHER IT WILL MOVE SOUTH INTO OUR FORECAST AREA AND SLOW OR
STALL FOR A TIME BEFORE PUSHING SOUTH, AS THE ECMWF DEPICTS, OR
WHETHER IT WILL PUSH TO OUR SOUTH, SLIDE BACK NORTH, THEN DROP
SOUTH AGAIN AS THE OPERATIONAL GFS SUGGESTS. THE ECMWF SOLUTION
WOULD PRODUCE AN EXTENDED PERIOD OF MODERATE TO HEAVY RAIN, WHILE
THE GFS WOULD PRODUCE TWO DISTINCT PERIOD OF RAIN WITH A SHORT
BREAK IN BETWEEN. HAVE OPTED TO TREND TOWARDS THE ECMWF SOLUTION,
AS IT IS IN LINE WITH THE GFS ENSEMBLE, AND THE OPERATIONAL GFS
APPEARS TO BE MORE OF AN OUTLIER. THE RESULTING FORECAST IS FOR
MODERATE TO HEAVY RAIN BEGINNING WEST TO EAST THURSDAY MORNING AND
AFTERNOON, THEN REMAINING IN THE AREA THROUGH FRIDAY AFTERNOON.
GENERALLY SPEAKING, THIS WOULD PRODUCE 2 TO 3 INCHES OF RAIN ALONG
AND WEST OF THE CASCADES...WITH 3 TO 5 INCHES OR MORE ALONG THE
COAST AND INTO THE COASTAL RANGES.
THERE IS SOME CONCERN REGARDING THE WARM HEAVY RAIN ON SNOWPACK,
AS SNOW LEVELS WILL RISE TO ABOVE 9000 FEET DURING THE HEAVIEST
PRECIPITATION. HOWEVER, RUNOFF MODELS SUGGEST THERE WILL BE LITTLE
MELT, AS THE SNOWPACK REMAIN WELL ABOVE NORMAL AND HAS THE
CAPACITY TO ABSORB MUCH OF THE NEW RAIN. THOSE SAME RIVER FLOW
MODELS DO NOT PRODUCE FLOODING ALONG THE MAIN STEM RIVERS, EVEN
WHEN RUN WITH TWICE THE EXPECTED MELTING RATE. DESPITE THIS, WE
WILL NEED TO MONITOR RIVER CONDITIONS ONCE THE EVENT BEGINS TO
ENSURE THERE ARE NO MAJOR SURPRISES. SMALLER CREEKS AND STREAMS IN
THE AREA ARE NEAR BANK FULL, AND WITH SATURATED SOILS, MANY OF
THESE MAY FLOOD OR AT LEAST PRODUCE SOME NUISANCE HIGH WATER IN
THE MORE PRONE AREAS. HAVE UPDATED THE ONGOING FLOOD POTENTIAL
OUTLOOK, WITH THE EXPECTATION THAT A AREAL FLOOD WATCH WILL LIKELY
BE ISSUED LEADING INTO THE EVENT. -BPN
WINDS...WHILE WINDS WILL INCREASE IN THE COASTAL WATERS TONIGHT
THROUGH WEDNESDAY, REACHING GALE FORCE LATE WEDNESDAY AFTERNOON AND
EVENING, IT WILL NOT BE UNTIL WEDNESDAY NIGHT INTO THURSDAY UNTIL
INLAND AREAS BEGIN TO EXPERIENCE WIND IMPACTS.
FIRST, SOME BREEZY CONDITIONS WILL BEGIN IN THE SHASTA AND ROGUE
VALLEYS FROM THE SOUTH AND SOUTHEAST WEDNESDAY NIGHT INTO THURSDAY
MORNING. HOWEVER, INCREASING SOUTHWEST FLOW ALOFT WILL OVERWHELM
THESE WINDS IN THE ROGUE VALLEY THURSDAY AFTERNOON.
THURSDAY AFTERNOON INTO FRIDAY MORNING ADVISORY LEVEL WINDS ARE
EXPECTED IN THE SHASTA VALLEY. A HIGH WIND WATCH HAS BEEN ISSUED FOR
THE SUMMER LAKE AREA AND THE MOUNTAINS OF KLAMATH AND LAKE COUNTIES
FOR LATE THURSDAY NIGHT INTO EARLY FRIDAY AFTERNOON. 700 MB WINDS ON
THE NAM12 INCREASE TO 70 KNOTS FROM THE SOUTHWEST DURING THIS TIME
PERIOD, WHEREAS THEY PEAK AROUND 60 KNOTS ON THE HIGHER RESOLUTION
VERSION OF THE GFS. IF THE NAM12 STICKS WITH ITS WIND FORECAST OR
INCREASES IT, ADDITIONAL HIGH WIND WATCHES WILL BE NEEDED FOR MODOC
COUNTY AND THE CASCADES AND SISKIYOUS. IN THE SISKIYOUS WINDS ARE
CURRENTLY EXPECTED TO PEAK AFTER MIDNIGHT THURSDAY NIGHT INTO EARLY
FRIDAY MORNING, DECREASING MID-LATE MORNING. -BTL
LOOKING INTO THE LONG TERM, THE MAJOR BELT OF MOISTURE AND
PRECIPITATION WILL PUSH TO OUR SOUTH, SETTING UP OVER CENTRAL AND
SOUTHERN CALIFORNIA OVER THE WEEKEND AND INTO EARLY NEXT WEEK.
HOWEVER, ONSHORE FLOW WILL CONTINUE WHILE UPPER LEVEL TROUGHING
DIGS IN SHARPLY OVER THE PACIFIC NORTHWEST. WE SHOULD SEE A
SIGNIFICANT DROP TEMPERATURES AND SNOW LEVELS THROUGH THE WEEKEND.
TEMPERATURES MAY GET COLD ENOUGH TO PRODUCE SOME LOWER ELEVATION
SNOWS EARLY NEXT WEEK. MODELS ARE PRODUCING VARIOUS WAVES OF
PRECIPITATION AT VARIOUS TIMES, WITH NO REAL DISCERNIBLE BEST
SOLUTION. THEREFORE, WHILE THERE IS LOW CONFIDENCE IN ANY
PARTICULAR PRECIPITATION EVENT, HAVE KEPT AT LEAST A CHANCE OF
PRECIPITATION OVER MUCH OF THE AREA THROUGH THE REMAINDER OF THE
TERM. CONFIDENCE IS HIGH IN COLDER TEMPERATURES, SO EXPECT ANY
PRECIPITATION WILL ADD TO THE MOUNTAIN SNOWPACK AS WE HEAD THROUGH
THE EXTENDED PERIOD. -BPN
&&
.AVIATION...FOR THE 26/18Z TAF CYCLE...
IFR LOW CLOUDS ALONG THE COAST AND LIFR LOW CLOUDS AND FOG IN THE
UPPER KLAMATH BASIN WILL DISSIPATE TODAY...FIRST ALONG THE
COAST...AND NOT UNTIL THIS AFTERNOON IN THE KLAMATH BASIN. SOME
VALLEY AREAS IN THE MID AND LOWER KLAMATH BASIN MIGHT NOT CLEAR
TODAY- ESPECIALLY IN THE SHASTA AND SCOTT VALLEYS, BUT SHOULD LIFT
TO AT LEAST IFR. TONIGHT THROUGH WEDNESDAY MORNING MID AND HIGH
LEVEL CLOUDS ARE LIKELY TO DISRUPT LOW CLOUD AND FOG FORMATION
ACROSS MUCH OF THE AREA. HOWEVER, BRIEF IFR CONDITIONS ARE POSSIBLE
AT ROSEBURG AND IN THE KLAMATH BASIN. BTL
&&
.MARINE...UPDATED 900 AM PST TUESDAY 26 JAN 2016...LONG PERIOD WEST
SWELL WILL BUILD FAIRLY RAPIDLY TODAY...FROM AROUND 7 FEET THIS
MORNING TO AROUND 13 FEET THIS AFTERNOON. SOUTH WINDS TODAY WILL
BEGIN TO INCREASE TONIGHT. A STRONG FRONTAL SYSTEM WILL THEN
INCREASE SOUTH WINDS FURTHER WEDNESDAY WITH GALES LIKELY WEDNESDAY
EVENING INTO THURSDAY MORNING. A HIGH AND LONG PERIOD WEST SWELL
WILL BECOME VERY HIGH LATE WEDNESDAY NIGHT INTO EARLY FRIDAY. SEAS
WILL SLOWLY SUBSIDE FRIDAY BUT WILL REMAIN HIGH THROUGH SATURDAY.
WEST SWELL IS CURRENTLY FORECAST TO PEAK AROUND 18 FEET AT 18
SECONDS ON THURSDAY. BTL
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH SURF ADVISORY FROM 10 PM WEDNESDAY TO 7 PM PST FRIDAY FOR
ORZ021-022.
HIGH WIND WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY
AFTERNOON FOR ORZ030-031.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FROM 1 AM WEDNESDAY TO 10 AM PST THURSDAY
FOR PZZ350-356-376.
GALE WARNING FROM 4 PM WEDNESDAY TO 10 AM PST THURSDAY FOR
PZZ350-356-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 1 PM PST WEDNESDAY
FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 10 AM THURSDAY TO 7
PM PST FRIDAY FOR PZZ350-356.
SMALL CRAFT ADVISORY FROM 1 AM TO 4 PM PST WEDNESDAY FOR PZZ370.
HAZARDOUS SEAS WARNING FROM 10 AM THURSDAY TO 7 PM PST FRIDAY
FOR PZZ370-376.
GALE WARNING FROM 1 PM WEDNESDAY TO 10 AM PST THURSDAY FOR
PZZ370.
BPN/BTLThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 2:48 AM PST | Small Craft Advisory for Hazardous Seas | MFR | 34 hr | |
| Jan 26, 2:32 PM PST | High Wind Watch | MFR | Klamath, Lake | 48 hr |
| Jan 26, 2:54 PM PST | Gale Warning | MFR | 41 hr | |
| Jan 26, 2:54 PM PST | Hazardous Seas Warning | MFR | 67 hr | |
| Jan 26, 2:54 PM PST | Small Craft Advisory for Hazardous Seas | MFR | 6 days |
Nearby
High Surf Advisories in Oregon, 2016Every high surf advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.